MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Type of Reportable Event Death
Additional Manufacturer Narrative
Product complaint # (b)(4).Patient identifier - (b)(6).Date of death ¿ not reported.Procode: krd/hcg.Lot: the lot number was not reported.Initial reporter phone: is (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of eight products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00723, 3008114965-2021-00725, 3008114965-2021-00726, 3008114965-2021-00727, 3008114965-2021-00728, 3008114965-2021-00729 and 3008114965-2021-00730.
 
Event or Problem Description
As reported via the aaa study, a (b)(6) year-old male patient (subject (b)(6) with a past medical history of coronary artery disease (cad), renal insufficiency, smoking (previous), and atherosclerosis underwent endovascular coil embolization of an infrarenal 53.6mm abdominal aortic aneurysm (aaa) on an unknown date and expired secondary to aaa rupture 300 days following the procedure.The study procedure was reintervention after abdominal endovascular aneurysm repair (evar) of aaa for endoleak repair.The etiology of the aaa was atherosclerosis.The study procedure occurred 2,582 days after the initial evar of aaa.A total of 8 spectra (cerenovus) coils were implanted at the lumbar artery: three 2mm x 2cm galaxy g3 xsft (glx120202/unknown lot number), two 2mm x 4cm galaxy g3 xsft hel (glx120204/unknown lot number), and three 2mm x 8cm galaxy g3 xsft hel (glx120208/unknown lot number).Fluoroscopy time was 33 minutes.There were no reported procedural complications.The coil embolization was considered successful.The patient was hospitalized four days.
 
Additional Manufacturer Narrative
A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported via the aaa study, a 79-year-old male patient (subject uts008) with a past medical history of coronary artery disease (cad), renal insufficiency, smoking (previous), and atherosclerosis underwent endovascular coil embolization of an infrarenal 53.6mm abdominal aortic aneurysm (aaa) on an unknown date and expired secondary to aaa rupture 300 days following the procedure.The study procedure was reintervention after abdominal endovascular aneurysm repair (evar) of aaa for endoleak repair.The etiology of the aaa was atherosclerosis.The study procedure occurred 2,582 days after the initial evar of aaa.A total of 8 spectra (cerenovus) coils were implanted at the lumbar artery: three 2mm x 2cm galaxy g3 xsft (glx120202/unknown lot number), two 2mm x 4cm galaxy g3 xsft hel (glx120204/unknown lot number), and three 2mm x 8cm galaxy g3 xsft hel (glx120208/unknown lot number).Fluoroscopy time was 33 minutes.There were no reported procedural complications.The coil embolization was considered successful.The patient was hospitalized four days.No further information is available.The device was implanted; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Aneurysm rupture leading to death is a known potential adverse event associated with coil embolization procedures and is listed in the spectra coil instructions for use (ifu) as such.Persistent endoleak and sac pressurization are among the possible mechanisms of aaa rupture after evar.With the information provided, the root cause of the event cannot be determined.However, there are patient and procedural factors that may have contributed to the reported event.There is no indication that the coils malfunctioned or that it is related to the device design or manufacturing process.The relationship of the coils to the fatal aneurysm rupture cannot be excluded.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT HEL 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13025376
Report Number3008114965-2021-00724
Device Sequence Number19306263
Product Code KRD
UDI-Device Identifier10886704077749
UDI-Public10886704077749
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGLX120204
Device Catalogue NumberGLX120204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 XSFT 2MM X 2CM; GALAXY G3 XSFT HEL 2MM X 4CM; GALAXY G3 XSFT HEL 2MM X 4CM; GALAXY G3 XSFT HEL 2MM X 8CM; GALAXY G3 XSFT HEL 2MM X 8CM
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexMale